Alert archive / Virginia / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Blacksburg, VA

March 16, 20265 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 16, 2026, 11:56 AM EDT for 5 counties in Virginia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2026, 11:56 AM EDT (15:56 UTC)
Expired
Mar 16, 2026, 1:00 PM EDT
In force
64 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Appomattox County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Norfolk radar (KAKQ), 151 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 8:54 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2026-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2026-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

696 
WUUS51 KRNK 161556
SVRRNK
VAC011-029-031-037-083-161700-
/O.NEW.KRNK.SV.W.0009.260316T1556Z-260316T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
1156 AM EDT Mon Mar 16 2026

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Appomattox County in central Virginia...
  Charlotte County in south central Virginia...
  Southeastern Campbell County in central Virginia...
  Northeastern Halifax County in south central Virginia...
  Buckingham County in central Virginia...

* Until 100 PM EDT.

* At 1156 AM EDT, severe thunderstorms were located along a line
  extending from near Wingina to near Ingram, moving northeast at 40
  mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Buckingham...
  Appomattox...
  Keysville...
  Charlotte Court House...
  Dillwyn...
  Phenix...
  and Red House.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

A Tornado Watch remains in effect until 200 PM EDT for north central
North Carolina...and central and south central Virginia.

&&

LAT...LON 3763 7825 3735 7846 3733 7851 3740 7859
      3734 7860 3726 7868 3719 7868 3708 7845
      3696 7848 3680 7894 3751 7890 3754 7889
      3754 7882 3763 7882 3764 7872 3770 7869
      3768 7864 3773 7865 3778 7848 3769 7824
TIME...MOT...LOC 1556Z 235DEG 33KT 3759 7872 3677 7907 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CDG
2 follow-up statements
970 
WWUS51 KRNK 161632
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1232 PM EDT Mon Mar 16 2026

VAC031-037-083-161641-
/O.CAN.KRNK.SV.W.0009.000000T0000Z-260316T1700Z/
Charlotte VA-Campbell VA-Halifax VA-
1232 PM EDT Mon Mar 16 2026

...THE SEVERE THUNDERSTORM WARNING FOR 
CHARLOTTE...SOUTHEASTERN CAMPBELL AND NORTHEASTERN HALIFAX COUNTIES
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 200 PM EDT for central and
south central Virginia.

&&

LAT...LON 3763 7825 3735 7846 3733 7851 3740 7859
      3734 7860 3725 7868 3723 7873 3724 7875
      3761 7867 3776 7846 3773 7840 3773 7837
      3769 7824
TIME...MOT...LOC 1631Z 235DEG 38KT 3776 7833 3695 7869 

$$

VAC011-029-161700-
/O.CON.KRNK.SV.W.0009.000000T0000Z-260316T1700Z/
Appomattox VA-Buckingham VA-
1232 PM EDT Mon Mar 16 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT
FOR
SOUTHEASTERN APPOMATTOX AND BUCKINGHAM COUNTIES...

At 1231 PM EDT, severe thunderstorms were located along a line
extending from near Fork Union to Saxe, moving northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Buckingham...
Dillwyn...
Pamplin City...
New Canton...
Toga...
Centenary...
and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 200 PM EDT for central and
south central Virginia.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on X.

&&

LAT...LON 3763 7825 3735 7846 3733 7851 3740 7859
      3734 7860 3725 7868 3723 7873 3724 7875
      3761 7867 3776 7846 3773 7840 3773 7837
      3769 7824
TIME...MOT...LOC 1631Z 235DEG 38KT 3776 7833 3695 7869 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CDG
391 
WWUS51 KRNK 161655
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
1255 PM EDT Mon Mar 16 2026

VAC011-029-161702-
/O.EXP.KRNK.SV.W.0009.000000T0000Z-260316T1700Z/
Appomattox VA-Buckingham VA-
1255 PM EDT Mon Mar 16 2026

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHEASTERN APPOMATTOX AND BUCKINGHAM COUNTIES WILL EXPIRE AT 100 PM
EDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until 200 PM EDT for central and
south central Virginia.

&&

LAT...LON 3763 7825 3735 7846 3733 7851 3740 7859
      3734 7860 3725 7868 3723 7873 3724 7875
      3761 7867 3776 7846 3773 7840 3773 7837
      3769 7824
TIME...MOT...LOC 1652Z 235DEG 33KT 3786 7814 3705 7851 

$$

CDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 6:54 AM EDT, 5 hours 2 minutes earlier. Its key messages:

  • 1) A line of showers/storms will move across today, with potential for two lines, and some discrete storms out ahead of the line in the Piedmont. Damaging winds and isolated tornadoes still the main threat especially east of the Blue Ridge. 2) Strong southwest winds turn west to northwest behind the front with gusts 35 to 55 mph outside of the showers and storms. 3) Colder temperature surge in later this afternoon into this evening changing rain to snow showers in the mountains, some accumulations of 1 to 5 inches possible, highest will be at elevations above 3500 feet in western Greenbrier and the NC mountains/Grayson Highlands.
Area forecast discussion, Mar 16, 6:54 AM EDT, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
654 AM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
12z Aviation updated.

Previous changes:

Enough concern for snow accumulations in the higher elevations
of NC/Grayson Highlands and western Greenbrier to issue a winter
weather advisory, as snow starts to arrive during the late
afternoon commute.

No other big changes regarding the severe and wind advisory
outlooks.

NOTE: Due to the higher impact weather in the next 24 hours, the
forecast beyond Tuesday was left out of the discussion below,
but no big changes were observed with temps warming up again by
late week.

&&

.KEY MESSAGES...
1) A line of showers/storms will move across today, with
potential for two lines, and some discrete storms out ahead of
the line in the Piedmont. Damaging winds and isolated tornadoes
still the main threat especially east of the Blue Ridge.

2) Strong southwest winds turn west to northwest behind the
front with gusts 35 to 55 mph outside of the showers and storms.

3) Colder temperature surge in later this afternoon into this
evening changing rain to snow showers in the mountains, some
accumulations of 1 to 5 inches possible, highest will be at
elevations above 3500 feet in western Greenbrier and the NC
mountains/Grayson Highlands.

&&

.DISCUSSION...
KEY MESSAGE 1: Severe storms are good possibility today,
especially east of the mountains.

Low pressure over lower Michigan early this morning with front
extending south into central KY/middle TN with QLCS from near
Cincinnati to Crossville to west of Birmingham. Over our area,
we still have an in-situ wedge, but strengthening low level jet
will erode this later this morning as the line approaches.

Leaning closer to the 00z HRRR based on how its been capturing
the radar earlier tonight. Even other high-res models are
painting a picture of just a few showers early this morning
before the main line of convection arrives in our western CWA
between 6am-8am. Ahead of this in central NC, the models start
to show increase in discrete cells, which as the flow veers from
the south-southeast at the surface to southwest above 1-2kft
AGL, will see the Storm Relative Helicities increase.

This system has all the dynamics/shear energy for robust winds
and isolated tornadoes. The main limiting factor is
thermodynamics as most models are keeping it fairly cloudy and
low clouds at that in our forecast area through today.

The speed of the line and the strong helicity still is enough to
warrant concern of severe weather, and more-so east of the Blue
Ridge and definitely east of a Lynchburg to Danville to
Greensboro line. Further west, looks more like straight-line
wind issues, though cannot rule out a rogue tornado along the
bowing segments, but overall confidence is low on tornadoes west
of the Blue Ridge, meaning the mountains/New River and Roanoke
Valleys.

High-res models actually showing a secondary line of convection,
though weaker with the rain changing to snow this afternoon in
the mountains. This fine line could also bring strong wind
gusts.

KEY MESSAGE 2: Gradient winds outside of showers/storms will
still be an issue today into tonight.

Jet at 8h coming into the mountains this morning at 50-60kts
ahead of the line of storms will bring gusts over 40 mph in the
mountains, with strong pressure falls across the mid-Atlantic.
The stronger non-thunderstorm wind gusts arrive behind the front
later this afternoon into this evening with pressure rises in 6
hours on the order of 10mb, though by then strong jet as raced
well ahead across the coast. Still enough of a surge of cold
advection and pressure rises to maintain wind advisory
headlines.

KEY MESSAGE 3: Much colder with accumulating snow showers late
today into tonight in the mountains.

Temperatures start out mild today, then as the main line of
showers/storms pushes east this afternoon, temps will crash into
the 30s after 4pm, and 20s by dark in the mountains. Upper
energy with the departing surface trough will change rain to
snow. Just enough low level instability and dynamics aloft to
potential bring some heavier snow showers to the mountains by
dusk. Antecedent conditions like the last event, but not as
warm, will impact accumulations somewhat. But, any snow showers
could have rates of 1"+/hr with them and lay down a few inches
in the higher mountains of western Greenbrier and the High
Country of NC into the Grayson Highlands. Overall, this looks
like a quick hitter as moisture drops off fast after midnight
except lingering into Tuesday across western Greenbrier. Even
though forecast snowfall amounts are marginal for advisory,
which is 3 inches in the mountains, the timing of the rain
changing to to snow is close enough to the late
afternoon/evening commute time to have an advisory in place.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
Low level jet increases along and ahead of line of
showers/storms this morning. Expect periods of sub-VFR
cigs/vsbys through the day with moderate showers and some
stronger storms especially along/east of ROA this afternoon.

Do not see any improvements until late in the taf period east
of the mountains when west to northwest winds start to scatter
out the sub-VFR cigs. The mountains will linger in sub-VFR with
snow showers after 21z today.

EXTENDED AVIATION OUTLOOK...

Snow may continue into Tuesday morning before ending, mainly
affecting the western mountains and BLF and LWB. Gusty northwest
winds continuing Monday night and into Tuesday. Low clouds may
actually redevelop late Tuesday night into Wednesday morning due
to some moisture trapped under the inversion, but model trends
keep it VFR.

Mainly VFR expected into Friday, though a warm front tracking in
Thursday may bring some sub-VFR cigs into the mountains.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     VAZ011>020-022>024-032>035-043.
     Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
     Tuesday for VAZ015.
     Wind Advisory from 11 AM this morning to midnight EDT tonight
     for VAZ044>047-058-059.
     Wind Advisory until 11 AM EDT this morning for VAZ007-009-010.
NC...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     NCZ001>003-018-019.
     Winter Weather Advisory from 2 PM this afternoon to 2 AM EDT
     Tuesday for NCZ001-018.
     Wind Advisory from 11 AM this morning to midnight EDT tonight
     for NCZ004>006-020.
WV...Wind Advisory from 11 AM this morning to 2 AM EDT Tuesday for
     WVZ044-507.
     Wind Advisory until 11 AM EDT this morning for WVZ042-043-508.
     Winter Weather Advisory from 3 PM this afternoon to 5 PM EDT
     Tuesday for WVZ508.

&&

DISCUSSION...PM/WP
AVIATION...SH/WP
Hazardous weather outlook, Mar 16, 11:17 AM EDT, 39 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1117 AM EDT Mon Mar 16 2026

NCZ002-003-019-VAZ011>014-016>020-022>024-WVZ044-507-171530-
Alleghany NC-Surry-Wilkes-Giles-Wythe-Pulaski-Montgomery-Carroll-
Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Monroe-
Eastern Greenbrier-
1117 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia, west central Virginia
and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-018-VAZ015-171530-
Ashe-Watauga-Grayson-
1117 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM EDT TUESDAY ABOVE 3500 FEET...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

WVZ508-171530-
Western Greenbrier-
1117 AM EDT Mon Mar 16 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
5 PM EDT TUESDAY...

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

NCZ004>006-VAZ044>047-058-059-171530-
Stokes-Rockingham-Caswell-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
1117 AM EDT Mon Mar 16 2026

...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ032>035-043-171530-
Patrick-Franklin-Bedford-Amherst-Henry-
1117 AM EDT Mon Mar 16 2026

...TORNADO WATCH 66 IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

VAZ007-009-010-WVZ042-043-171530-
Tazewell-Smyth-Bland-Mercer-Summers-
1117 AM EDT Mon Mar 16 2026

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ020-171530-
Yadkin-
1117 AM EDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report hail of any size, as well
as any damage caused by thunderstorm winds in their area.

In the hours before

Local storm report, Mar 16, 11:35 AM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1135 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 AM     Tstm Wnd Dmg     2 NNE Valle Crucis      36.24N 81.77W
03/16/2026                   Watauga            NC   911 Call Center

            911 Call Center reported 1 tree down off
            County Road 194 south in Watauga county
            North Carolina.

&&

EB
Local storm report, Mar 16, 11:36 AM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1136 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     Tstm Wnd Dmg     1 NNE Martinsville City 36.70N 79.86W
03/16/2026                   City of MartinsvillVA   911 Call Center

            Corrects previous tstm wnd dmg report from 1
            NNE Martinsville City. Tree blown down onto
            power line on Fairy Street Extension. Time
            estimated from radar.

&&

VFJ
Local storm report, Mar 16, 11:38 AM EDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1138 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 AM     Tstm Wnd Dmg     2 NNE Valle Crucis      36.24N 81.77W
03/16/2026                   Watauga            NC   911 Call Center

            Corrects previous tstm wnd dmg report from 2
            NNE Valle Crucis. 911 Call Center reported 1
            tree down off County Road 194 south in
            Watauga county North Carolina.

&&

EB
Local storm report, Mar 16, 11:40 AM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1140 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 AM     Tstm Wnd Dmg     1 NNE Martinsville City 36.69N 79.86W
03/16/2026                   City of MartinsvillVA   911 Call Center

            Large power pole down on Stuart Street. Time
            estimated from radar.

&&

VFJ
Local storm report, Mar 16, 11:42 AM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1142 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     Tstm Wnd Dmg     Martinsville City       36.68N 79.87W
03/16/2026                   City of MartinsvillVA   911 Call Center

            Roof shingles, some tree limbs and other
            debris reported around the City of
            Martinsville. Time estimated from radar.

&&

VFJ
Local storm report, Mar 16, 11:46 AM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1146 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     Tstm Wnd Dmg     2 NNW Ridgeway          36.61N 79.88W
03/16/2026                   Henry              VA   911 Call Center

            Tree down partially blocking Joseph Martin
            Highway near the 2700 block. Time estimated
            from radar.

&&

VFJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 9:59 PM EDTSpecial Weather StatementRNKPatrick31 min
Mar 16, 2:24 AM EDTWinter Weather AdvisoryRNKBland, Grayson, Smyth, Tazewell39 hr
Mar 16, 5:46 AM EDTSpecial Weather StatementRNKTazewell44 min
Mar 16, 6:14 AM EDTSpecial Weather StatementRNKHalifax46 min
Mar 16, 6:25 AM EDTSpecial Weather StatementRNKCarroll, City of Galax50 min
Mar 16, 6:39 AM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell36 min
Mar 16, 7:16 AM EDTSpecial Weather StatementRNKBland, Wythe29 min
Mar 16, 7:19 AM EDTSpecial Weather StatementRNKCarroll, Floyd, Henry, Patrick41 min
Mar 16, 7:47 AM EDTSpecial Weather StatementRNKGiles, Pulaski, City of Radford28 min
Mar 16, 7:59 AM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Henry, Patrick, City of Martinsville61 min
Mar 16, 8:39 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 5 more66 min
Mar 16, 9:27 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick63 min
Mar 16, 9:46 AM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
Mar 16, 9:56 AM EDTTornado WarningRNKPatrick34 min
Mar 16, 10:04 AM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville41 min
Mar 16, 10:14 AM EDTTornado WarningRNKFranklin, Henry, Patrick, City of Martinsville31 min
Mar 16, 10:44 AM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville46 min
Mar 16, 10:48 AM EDTTornado WarningRNKHenry, Pittsylvania, City of Martinsville27 min
Mar 16, 11:11 AM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, Halifax, Pittsylvania and 2 more64 min
Mar 16, 11:15 AM EDTTornado WarningRNKHalifax, Pittsylvania, City of Danville30 min
Mar 16, 4:40 PM EDTSpecial Weather StatementRNKAmherst, Bedford, Botetourt, Floyd, Franklin, Henry and 8 more80 min
Mar 16, 5:12 PM EDTSevere Thunderstorm WarningRNKBedford, Floyd, Franklin, Henry, Patrick, Pittsylvania and 2 more63 min
Mar 16, 5:54 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax, Pittsylvania and 1 more96 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.